Levofloxacin-induced radiation recall dermatitis: A case report and a review of the literature Review uri icon

Overview

MeSH Major

  • Anti-Bacterial Agents
  • Breast Neoplasms
  • Carcinoma, Lobular
  • Levofloxacin
  • Ofloxacin
  • Radiodermatitis
  • Respiratory Tract Infections

abstract

  • Radiation recall dermatitis (RRD) is a rare phenomenon. There are a few reports in the literature reporting RRD triggered by quinolones administration after external beam radiation therapy (EBRT). We present an unusual case of RRD induced by levofloxacin 7 months after completion of EBRT. A 56-year-old Caucasian female was treated with EBRT for stage I carcinoma of the right breast with whole breast irradiation followed by the boost to the tumor bed to a total dose of 6080 cGy. Seven months post completion of EBRT, levofloxacin was administered for an upper respiratory tract infection. On day 8 of levofloxacin, the patient developed a blistering RRD in the skin overlying the area of previous radiation portals. Discontinuation of the RRD-inducing antibiotic and appropriate therapy led to the resolution of the condition. We review literature emphasizing this quinolone antibiotic as a causative of RRD.

publication date

  • October 2010

Research

keywords

  • Review

Identity

Language

  • eng

Digital Object Identifier (DOI)

  • 10.3816/CBC.2010.n.054

PubMed ID

  • 20920986

Additional Document Info

start page

  • 404

end page

  • 6

volume

  • 10

number

  • 5